MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSA-DIAL/COMP TI STD TAPER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ZIMMER BIOMET, INC. VERSA-DIAL/COMP TI STD TAPER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 118001
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Arthritis (1723); Failure of Implant (1924); Pain (1994); Subluxation (4525); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a left shoulder revision approximately four(4) years post implantation due to posterior instability, pain and noise.During the revision the left shoulder was found to have degenerative joint disease, rotator cuff arthropathy, an irreparable rotator cuff tear, and sub luxation of humeral head.All components, except the humeral stem, were removed and replaced with zimmer biomet product.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Zimmer biomet will continue to monitor for trends.Associated products and reports: 0001825034-2023-00168 item#pt-113950; lot#960770.0001825034-2023-00169 item#113048; lot#572420.0001825034-2023-00172 item#113952; lot#539300.Other associated products: item#113653; lot#987670, item#110008096; lot#934310, item#110005307; lot#299460, item#405669; lot#127800, item#110003484; lot#336600, item#110005306; lot#614850.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: abnormal alignment (posterior subluxation) of the humeral head with respect to the glenoid.There is suggestion that this could be present on the frontal view as there is possible slightly increased spacing of the glenonhumeral joint without overlapping of the humerus with the acetabulum; however, this can also be technical in nature.Overall fit and bone quality likely normal with exception of periprosthetic lucency surrounding the glenoid screw.The screw may be slightly subluxed deep to the articular surface of the glenoid.No instability found besides the abnormal alignment which could cause the hardware to come into contact and cause noise.Evaluation of rotator cuff arthropathy and rotator cuff tear cannot be performed radiographically; only by mri or ct arthrogram can this be done.In a situation of a massive full thickness rotator cuff tear, there is often loss of the subacromial space; however, this is not seen on this radiograph.Assessment for degenerative joint disease is not an assessment to be made with an arthroplasty, as the joint space has been replaced by hardware.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSA-DIAL/COMP TI STD TAPER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16270794
Report Number0001825034-2023-00170
Device Sequence Number20721490
Product Code MBF
UDI-Device Identifier00880304217249
UDI-Public(01)00880304217249(17)281025(10)057540
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K060716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number118001
Device Lot Number057540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight97 KG
Patient EthnicityHispanic